Alert archive / Puerto Rico / Rip Current Statements in 2017

Rip Current Statement 53, NWS JSJ

September 9, 2017

NWS JSJ issued this rip current statement at Sep 9, 2017, 1:41 PM CDT. It took effect at Sep 9, 2017, 5:00 PM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 1:41 PM CDT (18:41 UTC)
In effect from
Sep 9, 2017, 5:00 PM CDT
Expired
Sep 11, 2017, 3:03 AM CDT
In force
34 hr
Issued by
NWS JSJ

The text

As transmitted.

725 
WHCA42 TJSJ 091841
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
241 PM AST SAT SEP 9 2017

SEAS DRIVEN BY HURRICANE JOSE WILL GENERATE DANGEROUS RIP CURRENTS
ON MANY OF THE LOCAL AREA BEACHES THROUGH AT LEAST SUNDAY
AFTERNOON.

PRZ008-100245-
/O.NEW.TJSJ.RP.S.0053.170909T2200Z-170910T2200Z/
NORTHWEST-
241 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM AST THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT FROM 6 PM AST THIS EVENING
THROUGH SUNDAY AFTERNOON. 

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ001-002-005-012-VIZ001-100245-
/O.EXB.TJSJ.RP.S.0052.170909T2200Z-170910T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA-
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-
241 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM AST THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT FROM 6 PM AST THIS EVENING
THROUGH SUNDAY AFTERNOON. 

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO 
  RICO, CULEBRA, SAINT THOMAS AND SAINT JOHN.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ003-013-VIZ002-100245-
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
SOUTHEAST-VIEQUES-ST CROIX-
241 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO, VIEQUES AND 
  SAINT CROIX. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

SNELL
5 follow-up statements
303 
WHCA42 TJSJ 092232
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST SAT SEP 9 2017

PRZ001-002-005-012-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. 

* WAVES AND SURF...10 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO
  AND CULEBRA. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ013-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T1000Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
VIEQUES-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM AST SUNDAY. 

* WAVES AND SURF...6 TO 10 FEET

* LOCATION...BEACHES OF VIEQUES. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ008-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/
/O.EXT.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. 

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

VIZ001-002-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. 

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...BEACHES OF ST THOMAS AND SAINT CROIX.
  

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-100645-
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
SOUTHEAST-
632 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO, VIEQUES AND 
  SAINT CROIX. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
015 
WHCA42 TJSJ 100115
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
915 PM AST SAT SEP 9 2017

PRZ001-002-005-012-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WAVES AND SURF...10 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO 
  RICO AND CULEBRA. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ013-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T1000Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
VIEQUES-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WAVES AND SURF...6 TO 10 FEET

* LOCATION...BEACHES OF VIEQUES.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ008-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

VIZ001-002-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...BEACHES OF ST THOMAS AND SAINT CROIX.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-101000-
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
SOUTHEAST-
915 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
254 
WHCA42 TJSJ 100834
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
434 AM AST SUN SEP 10 2017

SEAS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING.

PRZ013-100945-
/O.CAN.TJSJ.SU.Y.0014.000000T0000Z-170910T1000Z/
/O.CAN.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
VIEQUES-
434 AM AST SUN SEP 10 2017

...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK FOR VIEQUES IS 
CANCELLED...

$$

PRZ012-VIZ001-002-101800-
/O.CAN.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T1800Z/
CULEBRA-ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX-
434 AM AST SUN SEP 10 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH SURF ADVISORY IS CANCELLED...


* LOCATION...BEACHES OF CULEBRA, ST. THOMAS AND ST. CROIX.

* TIMING...THROUGH THIS AFTERNOON...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ001-002-005-101800-
/O.EXT.TJSJ.SU.Y.0014.000000T0000Z-170910T1800Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-
434 AM AST SUN SEP 10 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...6 TO 10 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO. 

* TIMING...HIGH SURF THROUGH THIS AFTERNOON AND HIGH RIP CURRENT
  THROUGH LATE TONIGHT...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ008-101800-
/O.EXT.TJSJ.SU.Y.0014.000000T0000Z-170910T1800Z/
/O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
434 AM AST SUN SEP 10 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...6 TO 10 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...HIGH SURF THROUGH THIS AFTERNOON AND HIGH RIP CURRENT 
  THROUGH LATE TONIGHT...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-101800-
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T1800Z/
SOUTHEAST-
434 AM AST SUN SEP 10 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO.

* TIMING...THROUGH THIS AFTERNOON...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
586 
WHCA42 TJSJ 110125
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
925 PM AST SUN SEP 10 2017

PRZ001-002-005-111000-
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-
925 PM AST SUN SEP 10 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST MONDAY...

* WAVE AND SURF...5 TO 7 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO  
  RICO.

* TIMING...THROUGH 6 AM AST MONDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ008-111000-
/O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
925 PM AST SUN SEP 10 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST MONDAY...

* WAVES AND SURF...5 TO 7 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...THROUGH 6 AM AST MONDAY. 

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
739 
WHCA42 TJSJ 110803
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
403 AM AST MON SEP 11 2017

DEFAULT OVERVIEW SECTION
PRZ001-002-005-110915-
/O.CAN.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-
403 AM AST MON SEP 11 2017

...HIGH RIP CURRENT RISK IS CANCELLED...

SEAS HAVE BEEN SUBSIDED OVERNIGHT...DIMINISHING THE RISK OF RIP 
CURRENTS TO MODERATE. THEREFORE...THE HIGH RIP CURRENT RISK HAS
CANCELLED.

&&


$$

PRZ008-110915-
/O.CAN.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
403 AM AST MON SEP 11 2017

...HIGH RIP CURRENT RISK IS CANCELLED...

SEAS HAVE BEEN SUBSIDED OVERNIGHT...DIMINISHING THE RISK OF RIP 
CURRENTS TO MODERATE. THEREFORE...THE HIGH RIP CURRENT RISK HAS
CANCELLED.

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Sep 9, 11:41 AM CDT, 2 hours earlier.

Area forecast discussion, Sep 9, 11:41 AM CDT, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1241 PM AST Sat Sep 9 2017

...The Tropical Storm Watch for Saint Thomas and Saint John has
been discontinued...

.UPDATE...Jose remains a category 4 Hurricane. It is currently
expected to track about 175 miles northeast of San Juan Puerto
Rico or about 135 miles northeast of Saint John. While the
northeast corner of our local outer Atlantic waters will likely
see strong storm force winds with gusts to 75 mph, Saint Thomas
and Saint John have very little chance of this although some storm
force gusts are possible. Therefore the Tropical Storm Watch for
Saint Thomas and Saint John has been discontinued. Shower and
thunderstorm activity will continue through Tuesday and diminish
until Friday of next week.

&&

.AVIATION...Hurricane Jose is passing or will pass just north of
the Leeward Islands of TNCM and TKPK now through 10/00Z. Currently
only storm force gusts are expected but tropical storm force winds
are possible. Intermittent MVFR/IFR conditions are likely till
10/04z.

Bands from Hurricane Jose are passing through PR and the USVI and
will result in winds gusting up to 20 kt and brief MVFR conds.
Gusts will increase thru 10/06Z and may reach 35 kt by 10/06Z.
Winds are now northeast, but will turn to the southwest between
10/01Z and 10/10Z. Most surface winds over PR will be less than 12
kt aft 10/10Z but southeast winds up to 16 kt are expected in the
USVI then and storm force gusts with thunderstorms are psbl.
Winds at upper levels will diminish from SE 35 kt to NE less than
20 kt by 10/12Z.

&&

.MARINE...Hurricane Jose will pass about 45 miles northeast of the
northeast corner of our Atlantic waters, spreading storm force
winds some 50 miles southwest from its center. Seas up to 20 feet
are likely in that corner. Seas should drop below small craft
advisory conditions by Monday morning, but may return by Thursday
when Hurricane Jose executes a loop north of the forecast area.

&&

.PREV DISCUSSION... /issued 723 AM AST Sat Sep 9 2017/

UPDATE...In a coordination call with the National Hurricane
Center we discussed dropping the Tropical Storm Watch for Saint
Thomas and Saint John. We will likely make this decision at 11 AM
AST when more data and the latest model runs are available. Until
then the watch will continue. Current forecasts call for
sustained winds of just under tropical storm force with storm
force gusts in the watch area for the islands. Change in the
track in either direction will make the call much easier. We
expect that the watch for the local outer Atlantic waters will
continue due to the close proximity of the passage of Category 4
Hurricane Jose.

AVIATION...No changes at this time.

MARINE...No changes at this time.

PREV DISCUSSION... /issued 509 AM AST Sat Sep 9 2017/

SYNOPSIS...Hurricane Jose is forecast to move close or just to
the northeast of the forecast area overnight. Increasing shower
and thunderstorm activity through the weekend. A tropical storm
watch continues in effect for the northern USVI as tropical force
storm winds are possible over portions of the Atlantic offshore
waters and the northern USVI. A tropical wave is forecast to
enter the eastern Caribbean on Tuesday. Moisture erodes through
mid week as ridge builds from the northeast.

SHORT TERM...Today through Monday...

At 5 AM AST this morning, dangerous hurricane category 4 Jose
with sustained winds of 150 mph was located near 17.5N and 60.3W.
This is about 190 miles to the ESE of the northern Leeward
Islands. Jose will continue to move west northwestward today at
13 mph, passing at about 170 miles to the north of San Juan by early
Sunday morning. Doppler radar detected a line of showers
associated with the outer circulation of Hurricane Jose moving
westward across the U.S. Virgin Islands and eastern sections of
Puerto Rico this morning. This moisture is expected to combine
with daytime heating and local effects to produce scattered
showers and isolated thunderstorms this afternoon across western
and southwest Puerto Rico.

Showers and thunderstorms associated with Jose will continue to
increase tonight and Sunday, but the bulk of the moisture will
remain well north of Puerto Rico across the Atlantic waters. As Jose
moves closer to the region winds will turn toward the northeast and
then begin to strengthen in the northeast portion of the local outer
Atlantic waters. Tropical storm force winds (34-63 kt) are expected
to enter the local area between 03-06Z on Sunday. Storm conditions
should not last much beyond 10/12Z, but winds and seas will remain
elevated in the northeast quadrant of our forecast area through late
Sunday. Rainbands associated with the tail of Jose is expected to
produce showers and thunderstorms across the region until at least
Tuesday.

LONG TERM...Tuesday through Saturday...

Tropical wave is forecast to enter the eastern Caribbean on
Tuesday. This will increase shower and thunderstorm activity
across the forecast area. TC Jose is forecast to meander north of
the area through the work week. Rainbands associated to Jose could
affect the area from time to time. Drier conditions are expected
then through the end of the work week due to a ridge building from
the northeast. Overall, the available moisture will combine with
local effects to result in diurnal shower activity with possible
isolated thunderstorm development each afternoon over portions of
west PR. Another tropical wave is forecast to enter the local area
at the end of the forecast period.

AVIATION...Mostly VFR conditions are expected across the local
flying area with only VCSH until 09/12Z. Rainbands associated with
the outer circulation from Hurricane Jose should start effect the
TIST, TISX and eastern terminals of Puerto Rico by 09/15Z bringing
gusty winds and a couple of thunderstorms until 09/18Z. For the
Leeward Islands Winds will increase rapidly today and tonight with
winds out of the ESE at 25 to 40 kts then turning to the NE at 15
to 20 kts.

MARINE...Hazardous seas will build quickly today and continue
through Sunday as Hurricane Jose is expected to move just to the
northeast of the forecast area, with seas of 15 to 20 feet.
Tropical storm force winds are expected overnight through Sunday
morning in the northeast portion of the offshore Atlantic waters.
Life threatening rip currents are expected along the shores of the
U.S. Virgin Islands and across portions of the northern, eastern
and southern beaches of PR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  90  80 /  70  70  60  50
STT  90  80  88  81 /  90  90  80  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 PM AST this evening for Central
     Interior-Northeast-Southeast-Vieques.

VI...High Rip Current Risk until 6 PM AST this evening for St Croix.

     Small Craft Advisory until 8 PM AST Sunday for St.Thomas...St.
     John...and Adjacent Islands.

AM...High Rip Current Risk until 6 PM AST this evening for Coastal
     Waters of Southern Puerto Rico out 10 NM.

     Small Craft Advisory until 6 PM AST Sunday for Anegada Passage
     Southward to 17N-Caribbean Waters of Puerto Rico from 10 NM
     to 17N-Coastal Waters of Southern USVI Vieques and Eastern
     Puerto Rico out 10 NM.

     Small Craft Advisory until 2 AM AST Monday for Coastal Waters of
     Northern Puerto Rico out 10 NM.

     Small Craft Advisory until 8 PM AST Sunday for Coastal Waters of
     Northern USVI and Culebra out 10 NM.

     Tropical Storm Watch for Atlantic Waters of Puerto Rico and USVI
     from 10 NM to 19.5N.

&&

SHORT TERM...CAM
LONG TERM....WS
Hazardous weather outlook, Sep 8, 3:36 PM CDT, 22 hours 5 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
429 PM AST viernes 8 de septiembre de 2017

AMZ710>745-PRZ001>013-092030-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
429 PM AST viernes 8 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Tronadas...Existe probabilidad de tronadas aisladas con lluvia
fuerte y rafagas de viento breves particularmente sobre y al norte
de la Cordillera Central esta tarde.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas al igual que de rios y riachuelos.

.Viento...Se esperan vientos sostenidos entre 20-24 mph a traves
de las aguas del Atlantico y todos los Pasajes.

.Olas...Se espera oleaje de hasta 6 y 8 pies con oleaje ocasional
hasta 10 pies a traves de las aguas mar afuera del Atlantico.

.Corrientes marinas...Existe riesgo moderado a alto de corrientes
marinas a lo largo de las costas del Atlantico de Puerto Rico
incluyendo Vieques. Existe riesgo moderado para Culebra.

.Dias dos a siete...sabado a jueves

Se espera que condiciones maritimas peligrosas con corrientes
marinas peligrosas prevalezcan a traves de gran parte de las aguas y
costas locales durante el fin de semana y hasta principios de la
semana proxima a medida que el Huracan Jose se mueva hacia el
noreste del area de pronostico. Indices de calor a lo largo de las
areas costeras de 102 F son posibles cada dia.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar vientos fuertes,
inundaciones, y corrientes marinas a la oficina del Servicio
Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-092030-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
429 PM AST viernes 8 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Viento...Se esperan vientos sostenidos entre 20-24 mph /12-21
nudos a traves de las aguas del Atlantico y todos los Pasajes al
igual que a traves del norte de las Islas Virgenes Americanas.

.Olas...Se espera oleaje picado entre 6 y 8 pies con oleaje
ocasional hasta 10 pies a traves de las aguas mar afuera del
Atlantico.

.Corrientes marinas...Existe riesgo moderado de corrientes marinas
para todas las islas.

.Dias dos a siete...sabado a jueves

Se espera que condiciones maritimas peligrosas con corrientes
marinas peligrosas prevalezcan a traves de gran parte de las aguas y
costas locales durante el fin de semana y hasta principios de la
semana proxima a medida que el Huracan Jose se mueva hacia el
noreste del area de pronostico. Indices de calor a lo largo de las
areas costeras de 102 F son posibles cada dia. Condiciones de
tormenta tropical son posibles el sabado y domingo.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar vientos fuertes,
inundaciones, y corrientes marinas a la oficina del Servicio
Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 12:50 PM CDTAreal Flood AdvisoryJSJ115 min
Sep 9, 1:30 PM CDTTropical Storm WarningJSJ15 hr
Sep 9, 1:39 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 9, 5:32 PM CDTHigh Surf AdvisoryJSJ19 hr

Nearby

Rip Current Statements in Puerto Rico, 2017Every rip current statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.